• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
JG07

Red Spots

14 posts in this topic

I have noticed small red spots dime size 3 or 4 of them on my legs below the knee

I already have skin tightening on my shins - Does anyone know what these are related to. Thanks

Share this post


Link to post
Share on other sites

Hmmm hard to say without seeing them. When did they appear? Are they itchy? I have lupus as well as sclero and if I'm out in the sun I will break out with a rash that sounds similar to what you are describing. It can take 1-2 week to disappear once I'm out of the sun.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

I to, have red spots all over my legs. I also have raised hard spots, mostly on my lower legs. This all started about a year ago. My Dermatologist say's it's a combination of sun damage, old age and Scleroderma. I'm only 53, I didn't think that was old! Oh well! It will be interresting to see how many others have this problem.

 

Jackie S.

Share this post


Link to post
Share on other sites

Hi Sweet,

 

I too break out in a rash if I am exposed to the sun......right now my hands are covered with dry, raised scaly patches and my neck is just clearing up from little tiny bumps (when I get it on my neck, I can feel it more then see it and it is very itchy). It happens even when I am barely exposed to the sun (e.g., driving in my car and having the sun come through the window). I have always wondered if it was Lupus OR a drug reaction as I know it happens with Plaquenil and I take Plaquenil. So, my question to you, is since you have both Lupus and take Plaquenil, how do you know which is causing the rash? Maybe it doesn't' even matter...

 

Thanks,

Heidi

Share this post


Link to post
Share on other sites

Hi Heidi,

 

Thats a good question. Every time I've had the rash I went to see my rheumatologist and he stated it was due to Lupus.....so that is what I've gone by.

 

Sounds like you have it much worse than me, I can actually be in the sun for awhile, I just have to be careful.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

I haven't been in the sun - These spots are more like small blotches - or small purple lesions - I feel the skin on my lower legs really getting tight - Like when you have been in the sun all day and your skin is dry. I am so disgusted with all of this - I didn't think it would all happen so fast -

Share this post


Link to post
Share on other sites

Hey JG,

 

I'm really sorry you are dealing with all of this. I can hear the frustration and sadness in your words. Please talk with your doctor about the rash and see if there is anything he/she can do for you.

 

Hang in there my friend.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi JG, I know how your feeling, this mess on my legs doesn't go away. I used to wear nice dresses and bathing suit's. I sure can't anymore, it looks like what I have going on, is here to stay. I went out and bought myself 3 pairs of cropped pants, there comfortable and actually don't look that bad.

 

I noticed that you mentioned your rash has some purple spots to it. I have Morphea Scleroderma as well and what your describing sounds like Morphea to me. You can check out Morphea on this website. Good luck to you.

 

Jackie S.

Share this post


Link to post
Share on other sites

Hi JG07,

 

There are times when the symptoms take off like the wind, then you can get sudden breaks. This year was a doozey, but I've had other CTD's for decades too, so it seems that I've beaten the odds by still being around so long. Medically untreated to boot! Last summer it seemed that there were more symptoms than brain cells to remember them, with tons of nuisance type things on top of everything else going on, and although I'm "sicker" in a sense this year, I don't feel as drained. Odd. Each day, week, and even year can be different, so please don't lose heart when symptoms speed up. Sorry I don't have more input than that.

 

If it makes you feel better though, today was one of my "soul scream fests" in the house once I was alone. Once in a while I just need to let it out, and it does help me to cope mentally with the frustration.

 

Kelowna, I wear the LONNNGGG skirts since my legs...um...you know where I'm heading. Although it's a cover-up, it's nice to have people say I look classy! Now to find a way to accessorize a walker...I'll add a pic to the gallery once it happens.

 

Best to both of you,

Elehos

Share this post


Link to post
Share on other sites

Well, here goes...lol..I have a red "rash" on both of my legs, from about mid calf down to my akles. It is bright red and little pin dot size. My reumie seems to be a bit worried about it, why this over any of the other symptoms I have not a clue. I (for some strange reason, of which I will get an answer) am not on Plaquenil. I have already started with macular degeneratin, so that may be the reason. My legs ( and the rest of me) are extremely dry and itchy. The rash doesn't seem to be anywhere else. My skin is tight on my legs, ankles and feet. I sometimes have big time swelling of my legs, ankles and feet. My..oh my..what we have to go thru and put up with :P


Peace :)

Barbara aka relicmom1

Share this post


Link to post
Share on other sites

Hi, JG. Can't add anything to what the others have said -- definitely bring it up to your doctors on next visit.

 

Barbara/relicmom, it probably is the macular degeneration that nixes the plaquenil. The Amsler chart I was given to check my vision against while I was taking it is the same one my mother was given to check the progress on her macular degeneration. My doctor took me off the plaquenil when I started having some strange vision problems, even though the optometrist said there was no evidence of damage. He said he would rather err on the side of caution with something like eyesight at stake.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

I really appreciate everyones support - This gets to me more somedays than other - Also - After doing some additional reading - I was wondering - Is it possible to have Systemic Sclero - Crest, Raynaud's, Sjogrens and then develop

Morphea - It seems that is what I have on going on below my knees at this point

and if it is morphea - what is the best treatment that any have tried?

Share this post


Link to post
Share on other sites

Hi JG07, when this all started with me my Dermo. took biopsies and found out I had Morphea on my ankles, then as time went on they decided I had CREST Scleroderma. So I guess it does vary with everyone, you never know what's next.

 

Take Care

Jackie S.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now